Hail, Logan
- When
- May 22, 1:44 PM MST
- Where
- Logan County, Willard
- Measured
- 1.75 in hail
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 40.550, -103.483
5 hail, 3 thunderstorm wind, 1 tornado, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before the first event at May 22, 1:25 PM MST, 19 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DENVER CO 225 PM MDT SAT MAY 22 2004 .SHORT TERM...SVR TSTMS CONTG IN THE ERN PLAINS ATTM PRECLUDE A LENGTHY AFD THIS AFTERNOON. SWLY FLOW ALF IS MIXING DOWN INTO THE FOOTHILLS ALREADY...THIS PUSH OF DRIER DOWNSLOPING AIR WL MOVE EWD ACRS THE CWFA OVERNIGHT. THE MESOETA AND OTHER MDLS HAVE BEEN FAR TOO AGGRESSIVE SCOURING SFC DWPTS OUT OF THE ERN PLAINS THE PAST FEW DAYS. HWVR...THE SWLY FLOW...SUBSIDENCE AND AN ABSCENCE OF ANY UPPER LVL SUPPORT FOR CONVECTION PROVIDE ENUF EVIDENCE THAT TSTMS WL INDEED OCCUR EAST OF THE CWFA TMRW. WINDS ALF INCRS HEADING INTO SUNDAY AND AFTN RH WL BE QUITE LOW IN THE FOOTHILLS. WL HOLD OFF WITH FIRE WX HIGHLIGHTS FOR NOW AS SOME OF THE EXPECTED WINDY AREAS FOR TMRW HV RECEIVED A LTL PCPN THIS AFTN. TEMPS WL BE WRMR WITH SLY WINDS XPCTD IN THE PLAINS. .LONG TERM DISCUSSION...MAIN UPPER TROUGH WILL MOVE ACROSS THE NORTHERN PLAINS SUNDAY NIGHT AND MONDAY...EFFECTIVELY PUSHING A WEAK FRONT THROUGH NORTHEAST COLORADO. AIRMASS COOLER AND TURNING MORE MOIST ONCE AGAIN BEHIND THE FRONT. HOWEVER...INSTABILITY WILL PROBABLY BE LACKING TO PRODUCE BIG STORMS. GOING LIMITED POPS SEEM REASONABLE. NOT MUCH CHANGES FOR TUESDAY ALTHOUGH COULD BE SEVERAL DEGREES COOLER DEPENDING ON AMOUNT OF STRATUS ACROSS THE PLAINS... WHICH THERE SHOULD BE PLENTY OF CONSIDERING MOIST UPSLOPE FLOW PERSISTING THROUGH MONDAY NIGHT AND TUESDAY. DRIER DOWNSLOPE FLOW STILL EXPECTED WEDNESDAY SO A DRY AND WARMER DAY WITH MORE SUNSHINE. UPPER TROUGH WHICH HAS BEEN OVER THE WESTERN US FOR THE PAST SEVERAL DAYS SHOWS SIGNS OF MOVING BY THURSDAY ACCORDING TO THE 00Z GFS. 00Z GFS SHOWS PART OF THIS TROUGH MOVING ACROSS SOUTHEASTERN COLORADO THURSDAY AFTERNOON. HOWEVER...LATEST GFS RUNS TRENDING FURTHER WEST...WHILE ECMWF KEEPS THE LOW OFF THE COAST OF CALIFORNIA AND THEN SHEARS IT OUT BY THURSDAY MORNING. THINK THAT 00Z GFS IS MUCH TOO PROGRESSIVE. THEREFORE...WILL GO WITH THE 12Z GFS RUN. THIS RUN SHOWS THE UPPER LOW WEAKENING AS IT EJECTS ACROSS COLORADO AS AN OPEN TROUGH THURSDAY NIGHT INTO FRIDAY. IN ADDITION...ANOTHER UPPER TROUGH DEEPENS OVER THE WEST ON FRIDAY. THIS TROUGH IS PROGGED TO MOVE ACROSS THE STATE ON SATURDAY. HOWEVER...TIMING OF THESE TROUGHS IS STILL IN QUESTION AND MAY BE SLOWER IF MODELS CONTINUES TO TREND FURTHER TO THE WEST. WITH SOME UNCERTAINTY STILL REMAINING IN THE MODELS HAVE NOT MADE ANY MAJOR CHANGES TO THE FORECAST. HOWEVER HAVE ADDED LOW POPS FOR FRIDAY AND SATURDAY CONSIDERING POTENTIAL FOR FRONTAL AND TROUGH PASSAGE. && .BOU WATCHES/WARNINGS/ADVISORIES...TORNADO WATCH THROUGH 7 PM FOR THE EASTERN PLAINS...ZONES 42>46 AND 48>51. && 046/BARJENBRUCH/KALINA
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DENVER CO 1047 AM MDT SAT MAY 22 2004 COZ030>051-231200- JACKSON COUNTY BELOW 9000 FEET-WEST JACKSON AND WEST GRAND COUNTIES ABOVE 9000 FEET-GRAND AND SUMMIT COUNTIES BELOW 9000 FEET-SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/ NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET-SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/GILPIN/CLEAR CREEK/ SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET-LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET-JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET-CENTRAL AND SOUTHEAST PARK COUNTY-LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY-BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY-NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/ EAST BROOMFIELD COUNTY-ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET-NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY-CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES- NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN COUNTY-SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY-LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY- 1047 AM MDT SAT MAY 22 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL COLORADO. .DAY ONE...TODAY AND TONIGHT ABUNDANT SURFACE MOISTURE HAS CREPT BACK INTO THE NORTHEASTERN PLAINS THIS MORNING...MAKING THE ATMOSPHERE MORE CONDUCIVE FOR AFTERNOON THUNDERSTORM ACTIVITY. THE THUNDERSTORMS WILL FIRST DEVELOP OVER THE FOOTHILLS THIS MORNING AND WILL MIGRATE EASTWARD INTO THE PLAINS BY EARLY AFTERNOON. AN UPPER LEVEL DISTURBANCE ALONG WITH NEARBY JET ENERGY WILL HELP FURTHER SPAWN THUNDERSTORM ACTIVITY THIS AFTERNOON. THERE IS A THREAT OF SEVERE STORMS EAST OF I-25 AFTER 1 PM WITH THE PRIMARY THREAT BEING LARGE HAIL. THE AREA WITH THE BEST CHANCE OF SEEING SEVERE WEATHER WILL ROUGHLY BE IN A LINE FROM FORT LUPTON EXTENDING NORTHEASTWARD ALONG I-76. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THERE IS JUST A SLIGHT RISK OF THUNDERSTORMS FROM TIME TO TIME NEXT WEEK. THE THREAT OF ANY SEVERE WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED AFTER 1 PM.
The Denver radar (KFTG), 124 km away, was scanning. The volume nearest the first event began at 20:45 UTC.
5 hail, 3 thunderstorm wind, 1 tornado. Local standard time, as filed.
A tornado touched down briefly but did no damage.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Colorado in 2004Every state in 2004This day in weather historyThe tornado archive for Colorado, 2004Warnings in Colorado, May 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5401575, 5401576, 5401577, 5401578, 5401579, 5401580, 5401581, 5401582, 5401583.